Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 109, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2011, 8:53 AM CDT for 4 counties in Iowa. It was in force for 52 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 8:53 AM CDT (13:53 UTC)
- Expired
- Jun 9, 2011, 9:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dallas County, IA, Madison County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 15 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:57 AM CDT | HAIL 0.88 | 2 S De Soto, IA | |
| Jun 9, 9:16 AM CDT | HAIL 0.88 | 2 Wsw Clive, IA | CORNER OF JORDAN CREEK PARKWAY AND UNIVERSITY AVE. |
| Jun 9, 9:19 AM CDT | HAIL 0.88 | Wnw Clive, IA | CLIVE PUBLIC WORKS REPORT. |
| Jun 9, 9:20 AM CDT | HAIL 1 | 1 E Clive, IA | |
| Jun 9, 9:20 AM CDT | HAIL 1.5 | 1 E Clive, IA | WENT OUT AFTER THE HAIL ENDED AND MEASURED UP TO PING PONG SIZED HAIL. |
| Jun 9, 9:23 AM CDT | HAIL 1 | 1 Se Clive, IA | AT WOI-TV |
| Jun 9, 9:24 AM CDT | HAIL 0.88 | 1 E Urbandale, IA | NICKEL HAIL ONGOING AT 926 AM. |
| Jun 9, 9:30 AM CDT | HAIL 1.75 | 5 Nnw Des Moines, IA | 30TH AND AURORA |
| Jun 9, 9:32 AM CDT | HAIL 1 | 4 N Des Moines, IA | |
| Jun 9, 9:32 AM CDT | HAIL 1.75 | Urbandale, IA | MAINLY NICKEL AND QUARTER HAIL WITH A FEW THE SIZE OF GOLFBALLS AT THE URBANDALE GOLF AND COUNTRY CLUB |
| Jun 9, 9:35 AM CDT | HAIL 1 | Des Moines, IA | |
| Jun 9, 9:36 AM CDT | HAIL 1 | Des Moines, IA | INTERSECTION OF 2ND AVENUE AND I80. |
| Jun 9, 9:36 AM CDT | HAIL 1.75 | Des Moines, IA | INTERSECTION OF 12TH AND SHAWNEE IN THE HIGHLAND PARK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WUUS53 KDMX 091353 SVRDMX IAC049-121-153-181-091445- /O.NEW.KDMX.SV.W.0109.110609T1353Z-110609T1445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 853 AM CDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DALLAS COUNTY IN CENTRAL IOWA... NORTHEASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA... SOUTHWESTERN POLK COUNTY IN CENTRAL IOWA... NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 945 AM CDT * AT 852 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DE SOTO...OR 22 MILES WEST OF DES MOINES... AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... DES MOINES...DE SOTO...WAUKEE...WEST DES MOINES...CLIVE...GRIMES... NORWALK...URBANDALE...WINDSOR HEIGHTS...JOHNSTON...PLEASANT HILL... ANKENY...CARLISLE...VAN METER...CUMMING...DES MOINES INT AIRPORT... SAYLORVILLE AND ANKENY AIRPORT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 107 AND 140. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 63 AND 94. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. && LAT...LON 4176 9357 4148 9344 4141 9403 4157 9409 TIME...MOT...LOC 1354Z 249DEG 23KT 4150 9400 WIND...HAIL <50MPH 1.00IN $$
2 follow-up statements
827
WWUS53 KDMX 091418
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
918 AM CDT THU JUN 9 2011
IAC049-121-091428-
/O.CAN.KDMX.SV.W.0109.000000T0000Z-110609T1445Z/
MADISON IA-DALLAS IA-
918 AM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS AND
NORTHEASTERN MADISON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP...HOWEVER THEY ARE
BELOW SEVERE LEVELS.
LAT...LON 4144 9378 4153 9379 4160 9379 4160 9381
4165 9381 4167 9381 4176 9357 4148 9344
TIME...MOT...LOC 1418Z 248DEG 26KT 4157 9376
$$
IAC153-181-091445-
/O.CON.KDMX.SV.W.0109.000000T0000Z-110609T1445Z/
WARREN IA-POLK IA-
918 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POLK AND NORTHWESTERN WARREN COUNTIES UNTIL 945 AM CDT...
AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR WEST DES MOINES...OR 10 MILES WEST OF DES
MOINES...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...GRIMES...NORWALK...URBANDALE...WINDSOR HEIGHTS...
JOHNSTON...ANKENY...CARLISLE...PLEASANT HILL...DES MOINES INT
AIRPORT...SAYLORVILLE AND ANKENY AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 140.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 63 AND 93.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
LAT...LON 4144 9378 4153 9379 4160 9379 4160 9381
4165 9381 4167 9381 4176 9357 4148 9344
TIME...MOT...LOC 1418Z 248DEG 26KT 4157 9376
WIND...HAIL <50MPH 1.00IN
$$852
WWUS53 KDMX 091434
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
934 AM CDT THU JUN 9 2011
IAC153-181-091445-
/O.CON.KDMX.SV.W.0109.000000T0000Z-110609T1445Z/
WARREN IA-POLK IA-
934 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POLK
AND NORTH CENTRAL WARREN COUNTIES UNTIL 945 AM CDT...
AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR DES MOINES...MOVING EAST AT 30 MPH.
IN ADDITION...AT 932 AM QUARTER SIZE HAIL FELL AT 2ND AVE AND AURORA
IN DES MOINES...AND GOLF BALL SIZE HAIL FELL AT 30TH AND AURORA IN
DES MOINES...GOLF BALL SIZE HAIL ALSO FELL AT URBANDALE GOLF AND
COUNTRY CLUB..
LOCATIONS IMPACTED INCLUDE...
CARLISLE...ANKENY...PLEASANT HILL...SAYLORVILLE AND ANKENY AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 131 AND 140.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 93.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 4 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4146 9367 4159 9371 4170 9372 4176 9357
4148 9344
TIME...MOT...LOC 1432Z 248DEG 26KT 4161 9363
WIND...HAIL <50MPH 1.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:19 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 9, 7:19 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 719 AM CDT THU JUN 9 2011 .UPDATE... BACKED OFF POPS SLIGHTLY AFTER 15Z THINKING WAA WILL WANE SUFFICIENTLY TO DECREASE COVERAGE. FORECAST ALREADY SENT...BUT TRACE ECHOES JUST BEGINNING TO FILL IN FROM MCS TOWARD KSUX ARE DISCONCERTING. THIS COULD INDICATE MORE ELEVATED...NON-LOW LEVEL JET BASED...WAA MAY CONTINUE TO FIRE CONVECTION THROUGH THE MORNING ALONG BAROCLINIC ZONE. ADDED 12Z TAF DISCUSSION. && .SHORT TERM /TONIGHT/... INCREASING WARM AIR/THETA-E ADVECTION CONTINUES TO LIFT NORTHWARD INTO IA EARLY THIS MORNING. EFFECTIVE SHEAR AND SRH CONTINUES TO ORGANIZE CONVECTION SUFFICIENTLY TO REALIZE 200-500 J/KG HAIL CAPES AND MULTIPLE SUB SEVERE HAIL REPORTS. MOISTURE TRANSPORT/CONVERGENCE ALONG 305K ISENT SFC JUST ABOVE INVERSION IS ALSO FEEDING MCS BUT FLOW IS RELATIVELY WEAK AT THIS LEVEL...ONLY 10-15KTS INTO IA...LIKELY KEEPING MCS FROM BEING TOO SIGNIFICANT SVR WISE OR WITH HEAVY RAINS. PWS ABOVE 1.5 AND WARM CLOUD DEPTHS 12-13K FT ARE IN SOURCE REGION HOWEVER SO PATCHY HEAVY RAINS WILL CONTINUE TO BE A THREAT INTO THE EARLY MORNING. RECENT DRY CONDITIONS WILL LIKELY LIMIT FLASH FLOOD POTENTIAL FOR THIS ROUND TODAY...BUT POTENTIAL WILL HAVE TO BE WATCHED LATER. EXPECT THIS MCS TO FADE LATER THIS MORNING AS WAA WANES...TYPICAL DIURNAL TREND...SO HAVE LOWERED POPS INTO CHANCES THIS AFTERNOON. VARIOUS HIGH RES WRF RUNS SUGGEST BETTER POTENTIAL EARLY THIS MORNING...AND THEN AGAIN BEYOND THIS VALID PERIOD INTO THIS EVENING. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... FOR TONIGHT...A SHORTWAVE PUSHES ACROSS THE NORTHERN/CENTRAL PLAINS WHILE A WARM FRONT LIFTS NORTH/NORTHEAST ACROSS THE CWA. STRONG OVER RUNNING WILL SET UP AND WE WILL BE SETTING THE STAGE FOR HEAVY RAIN AGAIN TONIGHT...THIS TIME OVER THE NORTH/NORTHEAST. IN ADDITION TO THIS...THE NAM IS SUGGESTING A SPEED MAX LIFTING ACROSS THE SOUTHWEST LATE THIS AFTERNOON OR EARLY EVENING. THIS FEATURE WILL INCREASE THE SHEAR ACROSS THAT AREA AND WITH STEEP LAPSE RATES AND AND SURFACE BASED CAPES OF 3500+ J/KG ALL MODES OF SEVERE WEATHER POSSIBLE AT LEAST INITIALLY. HAIL AND WIND THE MOST LIKELY WITH ISOLATED TORNADOES ALSO POSSIBLE. FRIDAY ANOTHER SHORT WAVE FINALLY SHOVES THE COLD FRONT SOUTH AND EAST TAKING THE PRECIP THREAT WITH IT. HOWEVER...PRETTY COLD AIR ALOFT SO I AM NOT CONVINCED THAT WE WONT SEE ONE MORE ROUND OF STRONG STORMS IN THE AFTERNOON BEFORE EXITING. ZONAL FLOW THEN FOR SATURDAY INTO SUNDAY AND NO SHORTWAVES PROGGED TO PUSH ACROSS THE FLOW SHOULD DRY THINGS OUT A BIT BEFORE WARM ADVECTION RETURNS FOR LATE SUNDAY/ SUNDAY NIGHT AND MORE STORMS. WARM FRONT HANGS ONCE AGAIN ACROSS THE SOUTHWEST/SOUTHERN PORTIONS OF THE CWA FOR PERIODS OF STORMS CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...09/12Z LOW CONFIDENCE IN THIS FORECAST PERIOD DUE TO CONVECTION TRENDS. THUNDER SHOULD CONTINUE TO AFFECT KDSM/KOTM EARLY THIS MORNING FOLLOWED BY RELATIVELY LULL ACROSS SITES LATER TODAY. THUNDER IS POSSIBLE DURING THIS PERIOD...BUT DID NOT WANT TO CARRY CB WORDING THROUGH ENTIRE PERIOD. BETTER CHANCES WILL BE TONIGHT WHEN SYSTEM UPSTREAM APPROACHES. CIGS WILL LOWER TO AT LEAST MVFR TONIGHT IN STEADY ELY WIND. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...BSS LONG TERM...FAB
Hazardous weather outlook, Jun 9, 4:53 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 453 AM CDT THU JUN 9 2011 IAZ004>007-015>017-023>028-033>039-049-050-101200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 453 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING BETWEEN THE HIGHWAY 20 AND HIGHWAY 30 CORRIDOR. LARGE HAIL...DAMMING WIND AND HEAVY RAINFALL ARE POSSIBLE WITH THE STORMS. LATER THIS AFTERNOON ADDITIONAL THUNDERSTORMS WILL DEVELOP MAINLY SOUTH OF THE HIGHWAY 20 CORRIDOR THEN LIFT ACROSS THE AREA TONIGHT. LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY NIGHT...MAINLY EAST OF INTERSTATE 35. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY SOUTH OF HIGHWAY 20. IAZ044>048-057>062-070>075-081>086-092>097-101200- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 453 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY MORNING THEN REDEVELOP LATER THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY SOUTH OF INTERSTATE 80 AND WEST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH FRIDAY NIGHT. THE RISK OF SEVERE STORMS IS GENERALLY LOW. HOWEVER...THERE IS A SLIGHT RISK OF SEVERE STORMS MAINLY SOUTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35 FRIDAY. HEAVY RAINFALL...LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREATS. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. FAB
In the hours before
Local storm report, Jun 9, 7:42 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
742 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL DES MOINES 41.58N 93.62W
06/09/2011 E1.25 INCH POLK IA TRAINED SPOTTER
INTERSECTION OF HICKMAN ROAD AND BEAVER AVENUE IN
BEAVERDALE.
&&
BFLocal storm report, Jun 9, 7:46 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
746 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL 5 NNW DES MOINES 41.64N 93.66W
06/09/2011 E0.88 INCH POLK IA TRAINED SPOTTER
&&
BFLocal storm report, Jun 9, 7:48 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
748 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HAIL DES MOINES 41.58N 93.62W
06/09/2011 E0.88 INCH POLK IA TRAINED SPOTTER
DOWNTOWN DES MOINES...E 1ST AND COURT
&&
BFLocal storm report, Jun 9, 7:51 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
751 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HAIL 4 NNW DES MOINES 41.63N 93.66W
06/09/2011 E0.88 INCH POLK IA TRAINED SPOTTER
30TH AND DOUGLAS IN DES MOINES
&&
SMALLSpecial weather statement, Jun 9, 8:08 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 808 AM CDT THU JUN 9 2011 IAZ060-061-091400- JASPER-POLK- 808 AM CDT THU JUN 9 2011 ...STRONG THUNDERSTORMS OVER PARTS OF CENTRAL IOWA THIS MORNING... AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF NEWTON...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRAIRIE CITY... MINGO... COLFAX... REASNOR... LAMBS GROVE... NEWTON AIRPORT... NEWTON... SULLY... KELLOGG... OAKLAND ACRES... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SMALL
Local storm report, Jun 9, 8:23 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
823 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HAIL 1 WSW CLIVE 41.60N 93.79W
06/09/2011 E1.00 INCH DALLAS IA PUBLIC
&&
MS JUN 11The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 28 min |
| Jun 8, 7:40 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 34 min |
| Jun 9, 1:18 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 27 min |
| Jun 9, 2:47 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 33 min |
| Jun 9, 7:27 AM CDT | Severe Thunderstorm Warning | DMX | Polk | 33 min |
| Jun 9, 9:16 AM CDT | River Flood Warning | DMX | Madison, Warren | 8 days |
| Jun 9, 9:39 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 19 min |
| Jun 9, 9:55 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 38 min |
| Jun 9, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 32 min |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 65 hr |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Wapello | 3 days |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Madison, Warren | 52 hr |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 63 hr |
| Jun 9, 3:44 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more | 12 hr |
| Jun 9, 4:54 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 25 min |
| Jun 9, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.